Georgia, 2025

Damaging Winds in Georgia, July 1, 2025

July 1, 2025 · NWS FFC · 5 events in 2 counties and zones

Scattered thunderstorms formed along a weak cold front in the afternoon alongside peak heating. Modest moisture and CAPE allowed a few storms to become strong with gusty microbursts in central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Scattered thunderstorms formed along a weak cold front in the afternoon alongside peak heating. Modest moisture and CAPE allowed a few storms to become strong with gusty microbursts in central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 1, 1:43 PM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 1, 1:43 PM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Tue Jul 1 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 239 PM EDT Tue Jul 1 2025

(This afternoon through Wednesday)

Key Messages:

    - Scattered thunderstorms are expected this afternoon ahead of
      the arrival of a frontal boundary.

    - The frontal boundary will result in an increase in
      thunderstorms, and storms will likely last into the
      overnight - possibly to midnight local or beyond,
      particularly over central GA.

    - There is a marginal risk (level 1 of 5) of severe
      thunderstorms through tonight, with the greatest risk being
      for damaging wind gusts to 40-60 mph.

    - Localized flash flooding in addition to nuisance flooding is
      likely to accompany some storms.

Popup thunderstorms have begun to develop across northern and
central GA. This activity will continue through the afternoon, with
increasing intensity and coverage. A frontal boundary is approaching
from the northwest; this will bring a further increase in
thunderstorm activity. A line of thunderstorms is anticipated to
accompany the frontal boundary, which will last through the evening
hours into tonight. Thunderstorms are possible through around
midnight local, and possibly later, particularly over portions of
central GA, where they could linger through around 3 AM EDT.
Damaging winds will be the main threat with these thunderstorms; the
high freezing level (of around 15k ft) results in a decreased risk
for hail compared to gusty winds. Precipitable water in this
mornings 12Z KFFC sounding was 1.96 inches, with moisture maintained
through all levels. Because of this, thunderstorms are likely to
produce significant rainfall. Flash flooding and local nuisance
flooding is possible, and WPC has a slight risk (level 2 of 4) of
excessive rainfall over north Georgia into the Atlanta metro area,
with a marginal risk (level 1) elsewhere across the area.

A drying trend begins during the day tomorrow. Precipitable water
values are forecast to fall below climatological normals over most
of GA. There will be a significantly decreased threat for
thunderstorms tomorrow. However, some lingering moisture is
anticipated over central into eastern GA, where isolated to
scattered thunderstorms will be possible. A few isolated
thunderstorms will also remain possible northward into the Atlanta
metro during the afternoon tomorrow, due to a combination of daytime
heating and lingering moisture.

CRS

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 239 PM EDT Tue Jul 1 2025

.KEY MESSAGES... Updated at 117 PM EDT Tue Jul 1 2025

 - Gradual warming trend through the end of the week

 - Precip chances very low this weekend, increase Sunday/Monday

 - Mid to upper 90 Heat Indices on tap for 4th weekend

Models in good agreement on the overall pattern through day 5 or so.
Ensemble means relatively close Thursday through Saturday depicting
a strengthening mid level ridge over the mid MS valley by Friday
and a remnant TUT low over Florida...which coincidentally is
responsible for the NHC 30pct area on their outlook. The SE region
will be under the influence of both the dry NW flow on the
eastern periphery of the ridge and the dry side of the TUT low. At
the same time 700mb heights will be slowly creeping upward. End
result will be a drying trend as well as a warming trend with
temps 3-5 deg above average Thursday through Saturday and very
low...but not zero pops. i.e. 10 pct or less.

Day 5 and beyond we start to see some divergence in the model
solutions regarding how it handles the developing ridge to the west
and the TUT low to the south. One camp lifts the low to the North
Northeast into GA with ridging breaking down over the SE US rather
quickly. The other camp, majority, build the ridge over the top of
the low and it slips westward along the Gulf coast and maintaining a
fairly strong mid level ridge overhead and anchored along the
eastern conus. NBM guidance does introduce pops back into the
forecast for Sunday and Monday largely a result of the spread in
those 2 solns...but the reality is it will likely either be closer
to zero or closer to 60 by then. Hence, the forecast for Sunday
onward is of lower confidence.

As for the the NHC/tropical outlook...based on the latest model
guidance, the probabilities for development look less likely in the
NE Gulf, but remain the same on the Atlantic side just off the SE
coast. Any development would be tied to that TUT low and likely to
be slow to occur given the nature of development near such features.

KS

&&

.AVIATION...
(18Z TAFS)
Issued at 235 PM EDT Tue Jul 1 2025

Popup TS continue to develop. SCT TSRA are exp this PM. TSRA
increases w/ arrival of frontal bndry fm NW around 21Z. Highest risk
for TS between 21 and 03Z. End time of TS is lower confidence; TS
could linger beyond ends of TEMPOs. Low ceilings, around 400-800
feet, expected to develop after 06Z, lifting by around 15-16Z. LIFR
is not expected at ATL, but cannot be ruled out. Significantly
decreased risk of TS tmrw PM. Winds stay W side, at 4-8 kts, but
likely calm/VRB overnight.

//ATL Confidence...18Z Update...
Medium on all elements

CRS

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  92 /  60  30  10  10
Atlanta         72  89  71  92 /  60  10   0  10
Blairsville     65  84  61  86 /  60  20   0  10
Cartersville    70  89  67  91 /  50  10   0  10
Columbus        72  90  71  93 /  60  30   0  10
Gainesville     71  89  69  90 /  60  20  10  10
Macon           72  89  71  93 /  60  40  10  20
Rome            70  89  67  90 /  40   0   0   0
Peachtree City  69  90  69  92 /  60  20   0  10
Vidalia         73  88  72  92 /  40  80  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CRS
LONG TERM....KS
AVIATION...CRS
Hazardous weather outlook, Jul 1, 1:31 PM EST, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
231 PM EDT Tue Jul 1 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
231 PM EDT Tue Jul 1 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms, some strong to severe, are
expected this afternoon and evening as a front pushes southward.
Damaging wind gusts and localized flash flooding will be the
primary hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered storms are expected again Wednesday afternoon mainly
for Central Georgia.

Isolated afternoon thunderstorms remain possible for portions of
Central Georgia Thursday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 1, 4:31 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Tue Jul 1 2025

GAZ056>058-068-070-071-012200-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Pike GA-Henry GA-
531 PM EDT Tue Jul 1 2025

...A strong thunderstorm will impact portions of eastern Spalding,
northeastern Pike, northwestern Monroe, southeastern Henry, Butts and
northern Lamar Counties through 600 PM EDT...

At 531 PM EDT, a strong thunderstorm was over Walker Mill, or 7 miles
east of Griffin, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, McDonough, Jackson, Locust Grove, Flovilla, Milner,
Jenkinsburg, Orchard Hill, East Griffin, Worthville, Walker Mill,
McKibben, Chappel Mill, High Falls State Park, Blount, Luella,
Liberty Hill, Indian Springs State Park, Fincherville, and Stark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3328 8421 3342 8417 3341 8390 3340 8389
      3322 8392 3307 8402 3317 8430
TIME...MOT...LOC 2131Z 280DEG 12KT 3326 8416

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 4:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT Tue Jul 1 2025

GAZ052-053-066-012200-
Coweta GA-Heard GA-Troup GA-
532 PM EDT Tue Jul 1 2025

...A strong thunderstorm will impact portions of southeastern Heard,
northeastern Troup and southwestern Coweta Counties through 600 PM
EDT...

At 532 PM EDT, a strong thunderstorm was near Corinth, or near
Franklin, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Hogansville, Grantville, Corinth, Powers Crossroads, and
Harrisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3327 8506 3335 8505 3333 8479 3322 8482
      3322 8485 3319 8485 3319 8486 3311 8486
      3318 8509
TIME...MOT...LOC 2132Z 280DEG 12KT 3326 8499

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 4:33 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Tue Jul 1 2025

GAZ027-036-038-012200-
Madison GA-Oglethorpe GA-Clarke GA-
533 PM EDT Tue Jul 1 2025

...A strong thunderstorm will impact portions of eastern Clarke,
northwestern Oglethorpe and south central Madison Counties through
600 PM EDT...

At 533 PM EDT, a strong thunderstorm was over Winterville, or near
Athens, moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Winterville, Crawford, Arnoldsville, Hull, Whitehall, Athens-Clarke
County, Dunlap, Smithonia, and Hutchings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8309 3380 8319 3384 8328 3385 8328
      3385 8330 3386 8332 3387 8333 3388 8336
      3390 8338 3403 8334 3402 8308
TIME...MOT...LOC 2133Z 284DEG 10KT 3394 8329

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 4:44 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Tue Jul 1 2025

GAZ050-060-061-012215-
Putnam GA-Hancock GA-Greene GA-
544 PM EDT Tue Jul 1 2025

...A strong thunderstorm will impact portions of southeastern Putnam,
northwestern Hancock and southeastern Greene Counties through 615 PM
EDT...

At 543 PM EDT, a strong thunderstorm was over Rockville, or 9 miles
east of Eatonton, moving northeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Reynolds at Lake Oconee, Liberty, Rockville, Shoulderbone, and Oconee
Springs Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3320 8330 3336 8331 3351 8308 3342 8304
      3323 8310
TIME...MOT...LOC 2143Z 245DEG 9KT 3331 8322

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 4:59 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Tue Jul 1 2025

GAZ048-057>059-012230-
Butts GA-Jasper GA-Newton GA-Henry GA-
559 PM EDT Tue Jul 1 2025

...A strong thunderstorm will impact portions of southeastern Henry,
Butts, west central Jasper and southwestern Newton Counties through
630 PM EDT...

At 558 PM EDT, a strong thunderstorm was over Jenkinsburg, or near
Jackson, moving east at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jackson, Locust Grove, Flovilla, Jenkinsburg, Stewart, Turtle Cove,
Ola, Worthville, McKibben, North Alcovy, Indian Springs State Park,
Fincherville, Stark, and Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3336 8408 3349 8410 3352 8381 3320 8383
      3327 8411 3329 8409 3330 8411 3331 8411
TIME...MOT...LOC 2158Z 274DEG 12KT 3335 8404

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 1, 5:00 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Tue Jul 1 2025

GAZ053-066-067-012230-
Coweta GA-Troup GA-Meriwether GA-
600 PM EDT Tue Jul 1 2025

...Strong thunderstorms will impact portions of northwestern
Meriwether, northeastern Troup and southwestern Coweta Counties
through 630 PM EDT...

At 600 PM EDT, a line of strong thunderstorms was along a line
extending from near East Newnan to near Corinth to Wares Crossroads,
and moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
LaGrange, Hogansville, Grantville, Luthersville, Moreland, Lone Oak,
Corinth, East Newnan, Saint Marks, Louise, Harrisonville, Hillcrest,
and Wares Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3323 8494 3324 8494 3335 8488 3333 8466
      3312 8480 3297 8499 3310 8511
TIME...MOT...LOC 2200Z 285DEG 12KT 3332 8486 3320 8492 3309 8505

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Atlanta radar (KFFC), 43 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Troup

When
July 1, 5:00 PM EST to 5:02 PM EST
Where
Troup County, 0.58 mi E of Harrisonville
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.180, -84.970

Tree down along 2000 block of Highway 54 near Hammott Rd.

Thunderstorm Wind, Butts

When
July 1, 5:07 PM EST to 5:09 PM EST
Where
Butts County, 0.96 mi WNW of Stark
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
33.336, -83.935

Tree down at Four points Rd and Jim McMichael Road.

Thunderstorm Wind, Butts

When
July 1, 5:08 PM EST to 5:10 PM EST
Where
Butts County, 1.23 mi N of Worthville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.398, -83.927

Tree down at Keys Ferry and Peoples Rd .

Thunderstorm Wind, Troup

When
July 1, 5:20 PM EST to 5:22 PM EST
Where
Troup County, 1.35 mi ENE of Louise
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.090, -84.910

Tree down near MM 22 in Troup County along I-85.

Thunderstorm Wind, Troup

When
July 1, 5:30 PM EST to 5:32 PM EST
Where
Troup County, 1.2 mi N of Mt Ville
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.047, -84.883

Tree down near intersection of Camp Viola Rd and Mountville-Hogansville Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286288, 1286289, 1286290, 1286291, 1286292.